Korean Circ J.  2012 Sep;42(9):646-649. 10.4070/kcj.2012.42.9.646.

Acute Stent Thrombosis and Heparin Induced Thrombocytopenia in a Patient With ST-Segment Elevation Myocardial Infarction

Affiliations
  • 1Division of Cardiology, Department of Internal Medicine, Dongsan Medical Center, Keimyung University College of Medicine, Daegu, Korea. hippsons@dsmc.or.kr

Abstract

Heparin is an essential drug in the treatment of acute coronary syndrome and it is used during percutaneous coronary intervention (PCI). Heparin-induced thrombocytopenia (HIT), albeit a serious complication of heparin therapy characterized by thrombocytopenia and high risk for venous and arterial thrombosis, has rarely been previously reported during PCI. We report a case of an acute stent thrombosis due to an unusual cause, HIT during primary PCI, in a patient with acute myocardial infarction.

Keyword

Heparin; Thrombocytopenia; Thrombosis; Myocardial infarction

MeSH Terms

Acute Coronary Syndrome
Heparin
Humans
Myocardial Infarction
Percutaneous Coronary Intervention
Stents
Thrombocytopenia
Thrombosis
Heparin
Full Text Links
  • KCJ
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr